It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi Jenn2013, I know this is super late, and you've probably gotten it all figured out by now, but I thought, just to make sure, I’d respond.

To answer your question directly, no, in my opinion it isn't dangerous. Also, your doctor's job is to make sure you're safe with your medicine, so unless you’re getting some red flags, you can trust him/her.

Strattera was the first medication I tried. I took it for about 1 year from 18 to 19 years old. I went abroad right after I got it, and I can't remember the exact details, but I was only allowed to have 1 year's worth with me. It’s expensive and difficult to get in Germany, so when I ran out, I decided to just stop it (with doctor’s approval). So, I have experience starting and stopping Strattera.

Everyone has completely different reactions, so just because I experienced side-effects doesn't mean you will, but here's what I got:
- Dizzy spells - it felt like my bed was looping around and around and I was just hanging on.
- Shaky vision.
- Occasional drowsiness.
- Decreased appetite.

Those were all very occasional, though, and were more interesting than scary.

But, I will say this. I think since Strattera was a non-stimulant, it really dulled me. I felt very robotic and dim. I'm usually pretty creative and fun, but when I took it, I felt kind of disconnected from people. I really only noticed this once I stopped taking it - I immediately felt more... relaxed? Free?

I think it helped me overall, because it allowed to me to feel what it was like to be focused, and to practice it, so to say. But eventually, it outlasted its usefulness.

After I returned home a year later, I got on Adderall XR, and my experience has been much more positive. I feel like it removes the ADHD parts that don't feel like me. In other words, I'm even more of myself on Adderall than I am with nothing, and certainly more than when I was on Strattera.

Again, every person will have completely unique experiences with these medicines, so don't let my experience scare you away from what might be great – it shouldn’t impact your health to try it out for a few months, at least, as long as you have a competent doctor.

I hope this helps!





All times are GMT -7. The time now is 09:03 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!